MAUDE Adverse Event Report: COOK INC THREE-WAY PLASTIC ROTATING ADAPTER STOPCOCK; KGZ ACCESSORIES, CATHETER

COOK INC THREE-WAY PLASTIC ROTATING ADAPTER STOPCOCK; KGZ ACCESSORIES, CATHETER
Model Number G01203
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address= phone: (b)(6).Pma/510(k) number = exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an embolization procedure prior to a hepatectomy, two three-way plastic rotating adapter stopcocks leaked.The embolization procedure involved an unknown microcatheter and "histoacrylic och lipiodol".During preparation for the procedure, leakage was discovered as the complaint devices were flushed with glucose.During the same procedure, another three-way plastic rotating adapter stopcock from a different lot also leaked.That event will be reported under patient identifier 318655.Another device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an embolization procedure prior to a hepatectomy, two three-way plastic rotating adapter stopcocks leaked.The embolization procedure involved an unknown microcatheter and "histoacrylic och lipiodol".During preparation for the procedure, leakage was discovered as the complaint devices were flushed with glucose.During the same procedure, another three-way plastic rotating adapter stopcock from a different lot also leaked.That event will be reported under patient identifier 318655.Another device of the same type was used to complete the procedure.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, manufacturing instructions, and quality control data.Two stopcocks received used along with 13 sealed devices.Inspection found a crack in the stopcocks.The sealed devices were examined for cracks, 5 stopcocks were found to have cracks.No other issues were identified.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.There is no product labeling to be reviewed for this complaint.No instructions for use are included with the product packaging.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Of the 13 sealed devices that were returned 5 were found to have cracks.The remaining 8 devices from the lot were undamaged.The review of the device history record showed evidence to support that the lot was manufactured to specification.With all this information in mind, it is most likely that the devices may have been damaged during either shipping or storage.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THREE-WAY PLASTIC ROTATING ADAPTER STOPCOCK
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11202878
Report Number1820334-2021-00134
Device Sequence Number3780566
Product Code KGZ
UDI-Device Identifier00827002012035
UDI-Public(01)00827002012035(17)220512(10)NS7908362
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2022
Device Model NumberG01203
Device Catalogue Number1PTWS-RA-R
Device Lot NumberNS7908362
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR